Alert archive / West Virginia / Flash Flood Warnings in 2007
Flash Flood Warning 46, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 20, 2007, 3:51 PM EDT for Preston County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2007, 3:51 PM EDT (19:51 UTC)
- Expired
- Aug 20, 2007, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 124 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 201958
FFWPBZ
WVC077-202245-
/X.NEW.KPBZ.FF.W.0046.070820T1951Z-070820T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
351 PM EDT MON AUG 20 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PRESTON COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 645 PM EDT
* NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW THUNDERSTORMS WITH HEAVY RAIN MVOING OVER PARTS OF PRESTON
COUNTY. THIS INCLUDES THE GLADESVILLE, BIRDS CREEK, BORGMAN,
AND HEATHERS RUN AREAS. ROADS AFFECTED INCLUDE ROUTES ROUTES 92,
26, AND 72.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 3947 7991 3953 7984 3954 7950 3940 7949
3940 7992
TIME...MOT...LOC 1951Z 180DEG 0KT 3949 7982
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 1:54 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 20, 1:54 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
154 PM EDT MON AUG 20 2007
.SYNOPSIS...
THE REMNANTS OF TS ERIN WILL CONTINUE TO SLOWLY MOVE TOWARD THE
AREA. THIS SYSTEM WILL FOLLOW A NEARLY STATIONARY FRONT WHICH IS
LYING ACROSS THE COUNTY WARNING AREA. THIS WILL MEAN MORE RAIN
FOR THE AREA THROUGH TUESDAY WEDNESDAY. THERE IS A THREAT FOR
SEVERE THUNDERSTORMS TODAY AND TONIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HEAVY RAINS AND THUNDERSTORMS CURRENTLY FROM ABOUT PITTSBURGH AND
NORTH...JUST NORTH OF THE WARM FRONT. SCATTERED STORMS TO THE
SOUTH OF THE WARM FRONT. STABILITY WILL DECREASE IN THE WARM
SECTOR OVER EARLY AFTERNOON HOURS WITH INCREASING SEVERE THREAT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
THE REMNANTS OF ERIN MOVE TOWARD THE AREA LATE TONIGHT AND THEN
PASS THROUGH ON TUESDAY. THREAT OF FLASH FLOODING THROUGHOUT THE
CWA IS POSSIBLE AS THIS TROPICAL MOISTURE INTERACTS WITH THE
STATIONARY BOUNDARY OVER THE CWA. THIS WAVE MOVES EAST BY
TUESDAY AFTERNOON. HOWEVER FRONTAL BOUNDARY REMAINS ACROSS THE
AREA AND MORE SCATTERED ACTIVITY IS POSSIBLE TUESDAY AFTERNOON.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
WILL KEEP IN CHANCES OF TRW THROUGH WEDNESDAY UNTIL FRONT FINALLY
SHIFTS NE. HEAT AND HUMIDITY INCREASE BY THURSDAY TAKE HOLD OF
THE AREA INTO SATURDAY. THIS UNSTABLE AIR WILL KEEP CHANCES FOR
SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. A STRONG COLD FRONT
WILL FINALLY PUSH THROUGH LATE SATURDAY PUSH THE SUMMER AIR TO THE
EAST.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A WARM FRONT STRETCHES WEST TO EAST ACROSS AREA THIS
AFTERNOON...LAYING JUST SOUTH OF PIT. THIS BOUNDARY WILL CONTINUE
TO BE THE FOCUS FOR MORE SHOWERS AND STORMS AS IT SWAYS NORTH AND
SOUTH...WHILE WAVES RIDE EAST ALONG IT.
SOUTH OF THE FRONT THIS EVENING AND TONIGHT GENERALLY MVFR TO VFR
CONDITIONS CAN BE EXPECTED WITH SCATTERED STORMS. NORTH OF THE
FRONT WIDESPREAD SHOWERS AND SCATTERED STORMS WILL CONTINUE WITH
LIFR TO MVFR CONDITIONS EXPECTED. A GENERALLY UNSETTLED WEATHER
PATTERN WILL CONTINUE FOR THE REMAINDER OF THE WEEK.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MDZ001.
OH...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR OHZ039>041-048>050-
057>059-068-069.
PA...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR PAZ007>009-013>016-
020>023-029>032.
WV...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR WVZ001>004-012-
021>023-041.
&&Hazardous weather outlook, Aug 20, 1:03 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 103 PM EDT MON AUG 20 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-211715- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 103 PM EDT MON AUG 20 2007 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH TUESDAY AFTERNOON. MOISTURE FROM THE REMNANTS OF TROPICAL STORM ERIN WILL INTERACT WITH AN UPPER LEVEL WAVE THROUGH TONIGHT. PERIODS OF RAIN AND THUNDERSTORMS ARE EXPECTED. SOME OF THIS RAIN COULD BECOME HEAVY AT TIMES...ESPECIALLY THIS AFTERNOON. ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... A FRONTAL BOUNDARY WILL STALL OVER THE AREA THROUGH TONIGHT. THIS FRONT WILL SEPARATE WARM HUMID AIR TO THE SOUTH AND COOLER AIR TO THE NORTH. ALONG THIS FRONT...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND THIS EVENING. STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO REACH SEVERE LEVELS. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THE FLOOD WATCH CONTINUES THROUGH TUESDAY AFTERNOON. THE REMNANTS OF TROPICAL STORM ERIN WILL FINALLY MOVE EAST OF THE REGION ON TUESDAY. PERIODS OF RAIN ARE EXPECTED INTO TUESDAY AFTERNOON...RAIN COULD BE HEAVY AT TIMES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 20, 2:38 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 238 PM EDT MON AUG 20 2007 WVZ012-021-201930- MARION WV-WETZEL WV- 238 PM EDT MON AUG 20 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MARION AND WETZEL... AT 234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER JACKSONBURG...MOVING EAST AT 35 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BARRACKVILLE...WINFIELD...CURTISVILLE...EARNSHAW...FAIRMONT... FARMINGTON...FESTUS...FOLSOM...JACKSONBURG...MANNINGTON...METZ... MONONGAH...PINE GROVE...SMITHFIELD AND WILEYVILLE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Special weather statement, Aug 20, 2:53 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 253 PM EDT MON AUG 20 2007 PAZ029-201930- WASHINGTON PA- 253 PM EDT MON AUG 20 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... WASHINGTON... AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 10 MILES WEST OF MARIANNA...OR ABOUT 7 MILES SOUTH OF WASHINGTON...MOVING EAST AT 35 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BENTLEYVILLE AND MARIANNA KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Special weather statement, Aug 20, 3:07 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 307 PM EDT MON AUG 20 2007 WVZ023-201945- PRESTON WV- 307 PM EDT MON AUG 20 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... PRESTON... AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES SOUTHEAST OF GLADESVILLE...MOVING EAST AT 35 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CATHEDRAL STATE PARK...GLADESVILLE...KINGWOOD...MASONTOWN... NEWBURG...ROWLESBURG...TERRA ALTA...TUNNELTON AND VALLEY POINT KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Local storm report, Aug 20, 3:14 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
314 PM EDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FLASH FLOOD SALEM 40.90N 80.85W
08/20/2007 COLUMBIANA OH TRAINED SPOTTER
FLOODING CLOSED THE INTERSECTION OF STATE STREET AND
LINCOLN STREET. RAINFALL 3.10 INCHES SINCE 10 AM.
&&Local storm report, Aug 20, 3:26 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
326 PM EDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG FAIRMONT 39.48N 80.15W
08/20/2007 MARION WV EMERGENCY MNGR
TREES REPORTED DOWN IN FAIRMONT AND ALONG ROUTE 19.
0312 PM HAIL 10 W COSHOCTON 40.26N 82.04W
08/20/2007 M1.00 INCH COSHOCTON OH TRAINED SPOTTER
QUATER SIZED HAIL REPORTED ALONG ROUTE 36 IN WESTERN
COASHOCTON.
&&Local storm report, Aug 20, 3:36 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
336 PM EDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL NEWCOMERSTOWN 40.27N 81.60W
08/20/2007 M0.88 INCH TUSCARAWAS OH TRAINED SPOTTER
SKYWARN SPOTTER REPORTED NICKEL SIZED HAIL IN
NEWCOMERSTOWN.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:26 AM EDT | Flood Watch | PBZ | Brooke, Hancock, Marion, Marshall, Ohio, Wetzel | 38 hr |
| Aug 20, 3:09 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 36 min |
| Aug 20, 3:24 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia | 36 min |
| Aug 20, 3:29 PM EDT | Flash Flood Warning | PBZ | Marion | 3 hr |
| Aug 20, 3:56 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 64 min |
| Aug 20, 6:27 PM EDT | Areal Flood Warning | PBZ | Marion | 6 hr |
Nearby
Flash Flood Warnings in West Virginia, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.